Arkansas, 2003

Damaging Wind in Arkansas, June 11, 2003

June 11, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 10, 8:30 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 10, 8:30 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT TUE JUN 10 2003

WILL BE UPDATING THE 400 PM ZONES TO MAKE ADJUSTMENTS TO THE
CHANCE OF RAIN AND SOME TEMPERATURES. UPPER DISTURBANCE OVER
THE FOUR STATE REGION EARLIER THIS EVENING HELPED PRODUCE SHOWERS AND
THUNDERSTORMS THAT HAD STRONG AND DAMAGING WINDS ASSOCIATED WITH
THEM ALONG WITH SMALL HAIL. UPSTREAM ANOTHER DISTURBANCE SPREADING
TOWARD THE FORECAST AREA MAY PRODUCE ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS LATE TONIGHT AND INTO THE DAY WEDNESDAY.

6

.SHV...NONE.
Hazardous weather outlook, Jun 10, 11:00 AM CST, 14 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS
WEDNESDAY AND THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY THROUGH TONIGHT.

In the hours before

Local storm report, Jun 10, 9:31 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1031 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    HOPE                      AR   WIND DAMAGE
06/10/03   HEMPSTEAD                      TREES DOWN COUNTYWIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0839 PM    FOUKE                     AR   WIND DAMAGE
06/10/03   MILLER                         TREE DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0915 PM    HOMER                     LA   WIND DAMAGE
06/10/03   CLAIBORNE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

20
Local storm report, Jun 10, 10:31 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1131 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0814 PM    TEXARKANA                 TX   WIND DAMAGE
06/10/03   BOWIE                          TREE ON HOUSE. REPORTED BY
                                          LAW ENFORCEMENT.

0814 PM    TEXARKANA                 AR   WIND DAMAGE
06/10/03   MILLER                         TREE ON HOUSE. REPORTED BY
                                          LAW ENFORCEMENT.

0830 PM    BRADLEY                   AR   WIND DAMAGE
06/10/03   LAFAYETTE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0831 PM    OGDEN                     AR   WIND DAMAGE
06/10/03   LITTLE RIVER                   TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0840 PM    STAMPS                    AR   WIND DAMAGE
06/10/03   LAFAYETTE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0840 PM    2 W MILLWOOD LAKE         AR   WIND DAMAGE
06/10/03   LITTLE RIVER                   TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

20
Local storm report, Jun 10, 11:46 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1246 AM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    BEN LOMOND                AR   WIND DAMAGE
06/11/03   SEVIER                         TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0850 PM    TOLLETTE                  AR   WIND DAMAGE
06/11/03   HOWARD                         SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0850 PM    ROSSTON                   AR   WIND DAMAGE
06/11/03   NEVADA                         TREES DOWN COUNTYWIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0900 PM    2 W NASHVILLE             AR   WIND DAMAGE
06/11/03   HOWARD                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0910 PM    PROVO                     AR   WIND DAMAGE
06/11/03   SEVIER                         TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0915 PM    PRESCOTT                  AR   WIND DAMAGE
06/11/03   NEVADA                         TIN OFF OF A BARN ON CNTY
                                          RD 28 ON S SIDE OF TOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

20

The radar

The Shreveport radar (KSHV), 139 km away, was scanning. The volume nearest the first event began at 07:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Little River

When
June 11, 1:50 AM CST
Where
Little River County, 2 mi W of Ashdown
Measured
70 kt (81 mph) estimated gust
Property damage
$150,000
Reported by
LAW ENFORCEMENT
Coordinates
33.667, -94.167

Numerous trees down and numerous trees had their tops blown off. A roof was torn off a house and a telephone pole fell on a car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364574.